Alert archive / Wisconsin / Beach Hazards Statements in 2024
Beach Hazards Statement 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Aug 31, 2024, 2:06 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Sep 1, 2024, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2024, 2:06 PM CDT (19:06 UTC)
- In effect from
- Sep 1, 2024, 7:00 AM CDT
- Expired
- Sep 1, 2024, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WHUS43 KMKX 311906 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 206 PM CDT Sat Aug 31 2024 WIZ066-071-072-010315- /O.NEW.KMKX.BH.S.0010.240901T1400Z-240902T0000Z/ Milwaukee-Racine-Kenosha- 206 PM CDT Sat Aug 31 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Life threatening waves of 2 to 4 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
5 follow-up statements
484 WHUS43 KMKX 311917 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 217 PM CDT Sat Aug 31 2024 WIZ066-071-072-010330- /O.EXT.KMKX.BH.S.0010.240901T1200Z-240902T0000Z/ Milwaukee-Racine-Kenosha- 217 PM CDT Sat Aug 31 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Life threatening waves of 2 to 4 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
624 WHUS43 KMKX 010210 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 910 PM CDT Sat Aug 31 2024 WIZ066-071-072-011015- /O.CON.KMKX.BH.S.0010.240901T1200Z-240902T0000Z/ Milwaukee-Racine-Kenosha- 910 PM CDT Sat Aug 31 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT SUNDAY THROUGH EARLY SUNDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Sunday morning through early Sunday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Wood
410 WHUS43 KMKX 010830 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 330 AM CDT Sun Sep 1 2024 WIZ066-071-072-011630- /O.CON.KMKX.BH.S.0010.240901T1200Z-240902T0000Z/ Milwaukee-Racine-Kenosha- 330 AM CDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From 7 AM CDT this morning through this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
441 WHUS43 KMKX 011410 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 910 AM CDT Sun Sep 1 2024 WIZ066-071-072-012215- /O.CON.KMKX.BH.S.0010.000000T0000Z-240902T0000Z/ Milwaukee-Racine-Kenosha- 910 AM CDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From 7 AM CDT this morning through this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
679 WHUS43 KMKX 011935 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 235 PM CDT Sun Sep 1 2024 WIZ066-071-072-020000- /O.CON.KMKX.BH.S.0010.000000T0000Z-240902T0000Z/ Milwaukee-Racine-Kenosha- 235 PM CDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...Now until 7 PM CDT today. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 31, 11:11 AM CDT, 2 hours 55 minutes earlier. Its key messages:
- Dry weather expected into the middle of next week. A cold front tonight will bring cooler conditions through at least early next week.
- Moderate to High Swim Risk possible on Sunday, mainly for southern Milwaukee County and shorelines south.
Area forecast discussion, Aug 31, 11:11 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1111 AM CDT Sat Aug 31 2024
.KEY MESSAGES...
- Dry weather expected into the middle of next week. A cold
front tonight will bring cooler conditions through at least
early next week.
- Moderate to High Swim Risk possible on Sunday, mainly for
southern Milwaukee County and shorelines south.
&&
.UPDATE...
Issued 1105 AM CDT Sat Aug 31 2024
No major changes to the going forecast as high pressure will
keep our weather quiet and clear into the afternoon.
CMiller
&&
.SHORT TERM...
Issued 401 AM CDT Sat Aug 31 2024
Today through Sunday:
Mostly sunny skies are expected today with high pressure
centered just to the southwest of Wisconsin. Should see high
temps within a couple degrees of normal this afternoon. A few
clouds are likely tonight as a cold front drops through the
region, with the better forcing and precip chances well to the
north towards the associated low pressure system.
High pressure will quickly build back into the area on Sunday
behind the departed cold front and trough, with plenty of
sunshine expected tomorrow. Cooler temps will settle into the
area, with highs in the low to mid 70s likely.
DDV
&&
.LONG TERM...
Issued 401 AM CDT Sat Aug 31 2024
Monday through Friday:
High pressure will slowly move through the region the first
half of next week, brining plenty of sunshine and temperatures
near to a little below normal. A trough will then move through
late in the week, with milder temps and increasing moisture
ahead of this system along with a chance for showers and storms
as the trough moves through. Models are currently showing the
best chance for precip to be later Thursday into Thursday night.
Cooler temps are then expected to return to the area by Friday
behind the trough and associated cold front.
DDV
&&
.AVIATION...
Issued 1107 AM CDT Sat Aug 31 2024
VFR conditions and light to moderate west winds will persist
today beneath mostly clear skies and high pressure. Can't rule
out FEW coverage daytime cu around 5000 ft during the early
afternoon, but most model soundings are dry.
CMiller
&&
.MARINE...
Issued 401 AM CDT Sat Aug 31 2024
Breezy southwest winds will develop by later today ahead of an
approaching cold front, with gusty northerly winds tonight into
Sunday behind the front. A Small Craft Advisory has been issued
for tonight into Sunday for the nearshore waters, with gusts
likely approaching 30 knots at times over the open waters.
Lighter winds are then likely Monday into mid-week as high
pressure moves through the region.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644...1 AM Sunday to 11 AM
Sunday.
Small Craft Advisory...LMZ645-LMZ646...3 AM Sunday to 4 PM
Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 31, 10:47 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1047 AM CDT Sat Aug 31 2024 WIZ046-047-051-052-056>060-062>072-011600- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1047 AM CDT Sat Aug 31 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to high swim risk conditions are likely Sunday. There is a chance for thunderstorms later Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-011600- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1047 AM CDT Sat Aug 31 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight A cold front will drop through the area tonight, with Small Craft Advisory conditions developing overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Advisory conditions will continue into the afternoon on Sunday. There is a chance for thunderstorms later Thursday into Thursday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011600- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1047 AM CDT Sat Aug 31 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight A cold front tonight will bring breezy northerly winds to the lake, with gusts approaching 30 knots at times overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind gusts up to 30 knots will continue into Sunday morning. There is a chance for thunderstorms later Thursday into Thursday night. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:39 AM CDT | Small Craft Advisory | MKX | 39 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.